Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 35, NWS Melbourne, FL

April 6, 20096 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 6, 2009, 2:04 PM EDT for 6 counties in Florida. It took effect at Apr 7, 2009, 12:00 PM EDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 6, 2009, 2:04 PM EDT (18:04 UTC)
In effect from
Apr 7, 2009, 12:00 PM EDT
Expired
Apr 7, 2009, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 1:41 PM EDTNON-TSTM WND GST 41Leesburg, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 061804
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT MON APR 6 2009

...MUCH DRIER AND WINDY CONDITIONS EXPECTED TUESDAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-080000-
/O.UPG.KMLB.FW.A.0023.090407T1700Z-090407T2300Z/
/O.NEW.KMLB.FW.W.0035.090407T1600Z-090408T0000Z/
/O.NEW.KMLB.FW.A.0024.090408T1700Z-090408T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
204 PM EDT MON APR 6 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

GUSTY WEST-NORTHWEST WINDS SUSTAINED 20 TO 25 MPH WITH GUSTS TO 
40 MPH ARE EXPECTED BEHIND A STRONG COLD FRONT ON TUESDAY. MUCH
DRIER AIR WILL BE FELT ACROSS ALL OF EAST CENTRAL FLORIDA
INCREASING FIRE SENSITIVITY WITH SEVERAL HOURS OF RELATIVE
HUMIDITIES BELOW 35 PERCENT EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
1 follow-up statement
000 
WWUS82 KMLB 070845
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
445 AM EDT TUE APR 7 2009

...A RED FLAG WARNING IS IN EFFECT FOR ALL EAST CENTRAL FLORIDA
COUNTIES FROM NOON TO 8 PM TODAY FOR LONG DURATION OF LOW
RELATIVE HUMIDITY AND WEST TO NORTHWEST WINDS 20 TO 25 MPH AND
GUSTY...

...A RED FLAG WARNING IS IN EFFECT FOR ALL EAST CENTRAL FLORIDA
COUNTIES WEDNESDAY FROM NOON TO 7 PM FOR LONG DURATION OF LOW
RELATIVE HUMIDITY...

FLZ041-044>047-053-054-058-059-064-141-144-147-080000-
/O.UPG.KMLB.FW.A.0024.090408T1700Z-090408T2300Z/
/O.NEW.KMLB.FW.W.0036.090408T1600Z-090408T2300Z/
/O.CON.KMLB.FW.W.0035.090407T1600Z-090408T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
445 AM EDT TUE APR 7 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY. A
RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING.

GUSTY WEST TO NORTHWEST WINDS BEHIND A COLD FRONT WILL INCREASE
TO 20 TO 25 MPH TODAY WITH OCCASIONAL GUSTS TO 30 TO 35 MPH
POSSIBLE. MINIMUM RHS WILL DROP TO BETWEEN 25 AND 30 PERCENT. THE
STRONG SURFACE AND TRANSPORT WINDS WILL ALSO LEAD TO VERY GOOD
DISPERSION VALUES.

SURFACE HIGH PRESSURE WILL DRIFT TOWARD SOUTH FLORIDA LATE
WEDNESDAY WITH A VERY DRY AIRMASS CONTINUING ACROSS THE AREA.
WINDS WILL BE LIGHTER BUT LONG DURATION OF LOW RELATIVE HUMIDITY
IS AGAIN EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

15

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 6, 2:00 PM EDT, 4 minutes earlier.

Area forecast discussion, Apr 6, 2:00 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
200 PM EDT MON APR 6 2009

.DISCUSSION...

...INCREASED FIRE SENSITIVITY TUESDAY-THURSDAY...
...HAZARDOUS MARINE BOATING CONDITIONS LASTING INTO WEDNESDAY...
...UNSEASONABLY COOL THROUGH WEDNESDAY WITH NEAR RECORD LOWS WED
MORNING...

CURRENT-TONIGHT...THE COLD FRONT CONTINUES TO SLOWLY TRACK
SOUTHEASTWARD INTO NORTH-CENTRAL FLORIDA EARLY THIS AFTERNOON. IT
WILL CONTINUE TO PROGRESS SOUTHWARD EXITING THE TREASURE COAST EARLY
THIS EVENING. CONVERGENCE ALONG AND AHEAD OF IT CONTINUES TO BE
RATHER WEAK. NEXRAD 88D SHOWS A COUPLE LINES OF LIGHT SHOWER
ACTIVITY WITH THE SOUTHERN-MOST LINE TRACKING THROUGH LAKE AND
VOLUSIA COUNTIES. THE ACTIVITY IS RACING EAST-NORTHEAST AT 35 TO 40
MPH. DEEP LAYER WINDS REMAIN UNI-DIRECTIONAL AND BELIEVE THAT OUR
MAIN CONVECTIVE THREATS TO BE STRAIGHT-LINE WINDS 40-50 MPH...SMALL
HAIL AND OCCASIONAL LIGHTNING STRIKES WITH HEAVIEST ACTIVITY.
TEMPERATURES HAVE HEATED UP NICELY AHEAD OF THE BOUNDARY WITH LOWER
80S ACROSS OUR NORTH AND MIDDLE/UPPER 80S SOUTH. SOUTHWEST WINDS
HAVE BEEN BREEZY WITH SUSTAINED WINDS AROUND 20 MPH AND GUSTS IN
EXCESS OF 35 MPH IN SOME AREAS. EXPECTING VEERING WINDS BEHIND THE
BOUNDARY (WEST-NORTHWEST) TO REMAIN ELEVATED THIS EVENING 15 MPH.
CLOUDS WILL GRADUALLY THIN BEHIND THE FRONT AS DRIER & COOLER AIR
FILTERS DOWN THE PENINSULA. OVERNIGHT LOWS INTO TUE MORNING WILL
RANGE FROM THE MID 40S NORTH TO MID 50S SOUTH COAST.

TUE...UNSEASONABLY COOL...MUCH DRIER AND WINDY CONDITIONS WILL
HIGHLIGHT THIS DAY. A LAKE WIND ADVISORY WILL BE NECESSARY WITH
SUSTAINED WEST-NORTHWEST WINDS OVER MUCH OF THE AREA 20-25 MPH WITH
OCNL/FREQ GUSTS TO 35 MPH AND PERHAPS 40 MPH. HIGHS IN THE LOWER 60S
NORTH TO LOWER 70S SOUTH. WITH THE DEPARTING COLD FRONT WEST OF THE
PENINSULA CONTINUING TO MOVE AWAY...HIGH PRESSURE WILL BUILD
EASTWARD INTO THE GOMEX DURING THE DAY. A VERY TIGHT PRESSURE
GRADIENT WILL EXIST OVER THE FLORIDA PENINSULA. IN ADDITION...A
LARGE UPPER TROUGH WILL RAPIDLY SWING THROUGH THE REGION AND OUT
INTO THE WESTERN ATLC BY LATE IN THE DAY. SKIES SHOULD BE MOSTLY
SUNNY WITH DRY CONDITIONS. AFTER MORNING LOWS IN THE MIDDLE 40S
NORTH TO MIDDLE 50S ALONG THE SOUTH COAST...HIGHS ARE ONLY EXPECTED
TO RECOVER INTO THE MIDDLE 60S ALONG THE I-4 CORRIDOR NORTHWARD WITH
UPPER 60S TO LOWER 70S FARTHER SOUTH TO ALONG THE TREASURE COAST.

TUESDAY NIGHT...
HIGH PRESSURE WILL BEGIN TO BUILD IN FROM THE WEST AND OVER THE
PENINSULA TUESDAY NIGHT. AS IT DOES SO NORTHWEST WINDS WILL BEGIN TO
RELAX DECREASING TO AROUND 5 TO 10 MPH OVERNIGHT. THESE SLIGHTLY
LOWER WINDS...DRY AIRMASS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPS TO
BECOME EVEN COOLER TUESDAY NIGHT WITH LOWS REACHING NEAR RECORD
LEVELS IN A FEW LOCATIONS. SHOULD SEE MIN TEMPS AS LOW AS THE UPPER
30S OVER NORTHERN LAKE AND INTERIOR VOLUSIA WITH LOW 40S EXPECTED
FARTHER SOUTH...EXCEPT MID 40S OVER MARTIN COUNTY.

WED-THURS...
MORE TRANQUIL CONDITIONS WILL EXIST OVER THE AREA WEDNESDAY WITH
LIGHTER WINDS AND MOSTLY SUNNY SKIES AS HIGH PRESSURE REMAINS OVER
THE AREA. TEMPS WILL REMAIN BELOW NORMAL WITH HIGHS IN THE UPPER 60S
ALONG THE BREVARD AND VOLUSIA COAST WHILE INLAND AND FARTHER SOUTH
WILL BE IN THE LOW 70S. HIGH PRESSURE WILL THEN BUILD OFF TO THE
EAST THURSDAY WITH WINDS BECOMING MORE ONSHORE OUT OF THE SOUTHEAST.
THIS WILL ALLOW TEMPS TO MODERATE BACK UPWARD WITH HIGHS THURSDAY IN
MID/UPPER 70S.

FRI-SUN (PREVIOUS DISCUSSION)...MID-UPPER FLOW BECOMES SW FRI AS
CUT-OFF MOVES EAST TO OHIO VALLEY...THEN WEST SAT AS DISTURBANCE
WEAKENS AND LIFTS N/NE OF REGION. BUILDING RIDGE ALOFT OVER MID GULF
COAST SUNDAY WILL SHIFT FLOW TOWARD NW. AT LOWER LEVELS...SURFACE
HIGH WILL TRAVERSE OFFSHORE ALLOWING RETURN FLOW TO BECOME SE FRI
THEN S/SW SAT WITH TEMPS QUICKLY RETURNING TO ABOVE NORMAL ALONG
WITH CLIMBING MOISTURE LEVELS. LOCAL BOUNDARY CONVERGENCE MAY
PRODUCE A FEW SHOWERS SAT. WEAKENING DRY FRONTAL BOUNDARY SHOULD SAG
INTO NORTH/CENTRAL PENINSULA SAT NIGHT OR SUNDAY WITH MINIMAL IMPACT.

&&

.AVIATION...GUSTY W-SW FLOW AHEAD OF FRONTAL BOUNDARY THRU THIS AFTN
WITH OCNL GUSTS ABOVE 25 KTS. W-NW WINDS BEHIND BOUNDARY TONIGHT
WILL REMAIN ELEVATED 15 KTS. WDLY SCT SHRA/ISOLD TSRA WILL REMAIN
POSSIBLE THIS AFTN/EARLY EVENING AHEAD OF THE FRONT. MAIN THREAT
WILL BE STRAIGHT-LINE WIND GUSTS WITH HEAVIER CONVECTION...IF ABLE
TO FORM IN THE WEAK SURFACE CONVERGENCE PRESENT. MVFR CIGS/VSBYS IN
AND AROUND STRONGER CONVECTION. THINNING SKIES TONIGHT BEHIND
FRONT...THOUGH COULD SEE AREAS OF LOW STRATUS (MVFR) 09Z-13Z TUE
MORNING. ON TUE...WINDY DAY WITH SUSTAINED W-NW WINDS 20-25 KTS WITH
OCNL GUSTS GREATER THAN 30 KTS.

&&

.MARINE...
TONIGHT-TUE...CURRENT BOATING CONDITIONS NOT VERY FAVORABLE WITH
INCREASING WINDS AND VERY SHORT WAVE PERIODS OF 3-4 SEC REPORTED
AT BUOY 41009. CONDITIONS WILL CONTINUE TO DETERIORATE AS FORECAST
MODELS CONTINUE TO SHOW W-SW WINDS INCREASING OFFSHORE TO 25+
KNOTS LATER TODAY/TONIGHT AS THEY VEER W-NW BEHIND THE APPROACHING
FRONTAL BOUNDARY. OCCASIONAL GUSTS TO GALE FORCE WILL BE POSSIBLE
OFFSHORE. WILL GO AHEAD AND BRING THE SCA NEAR SHORE FOR THIS
AFTERNOONS FORECAST PACKAGE LASTING THRU 00Z (8PM) TUE EVENING
FOR NEAR SHORE WATERS. SEAS WILL GRADUALLY BUILD 6-8 FT WELL AWAY
FROM THE COAST. FUTURE SHIFTS WILL NEED TO MONITOR IF AN UPGRADE
TO A GALE WARNING IS NECESSARY FOR A PORTION OF OUR OFFSHORE
WATERS.

WINDS UP TO 20-25 KTS AND SEAS UP TO 7 FT OFFSHORE WILL
CONTINUE TUESDAY NIGHT WITH SCA IN PLACE. WINDS WILL BECOME MORE
NORTHWESTERLY AND DECREASE LATE TUESDAY NIGHT INTO WEDNESDAY AS HIGH
PRESSURE BUILDS IN OVER THE AREA FROM THE WEST. BOATING CONDITIONS
WILL BE MORE FAVORABLE FOR THE REMAINDER OF THE WEEK AS WIND REMAIN
BELOW 15 KTS AND SEAS AOB 5FT.

&&

FIRE WEATHER...
NO LOW RH CONCERNS THIS AFTERNOON...THOUGH W-SW WINDS REMAIN
ELEVATED WITH OCNL GUSTS TO 30 MPH AND VERY GOOD DISPERSION. W-NW
WINDS BEHIND FRONTAL BOUNDARY WILL REMAIN ELEVATED AROUND 15 MPH
IN MANY AREAS. SEVERAL CRITICAL FIRE WEATHER DAYS AHEAD (TUE-THU)
WITH LONG DURATION LOW RH POSSIBLE EACH OF THE NEXT THREE DAYS.
ALSO ON TUE...WINDY CONDITIONS FORECAST WITH SUSTAINED W-NW WINDS
20-25 MPH WITH OCNL/FREQ GUSTS TO 35 MPH AND PERHAPS 40 MPH. VERY
GOOD DISPERSION ANTICIPATED ON TUE.

HIGH PRESSURE WILL BUILD OVER THE AREA WEDNESDAY WITH LIGHTER WINDS
OVER CENTRAL FLORIDA. HOWEVER A VERY DRY AIRMASS WILL CONTINUE TO
EXIST OVER THE REGION WITH RH VALUES LIKELY FALLING BELOW CRITICAL
LEVELS IN THE AFTERNOON FOR SEVERAL HOURS. MIN RH VALUES LOOK TO
FALL AS LOW AS THE MID/UPPER 20 OVER MUCH OF THE AREA. THEREFORE A
FIRE WEATHER WATCH IS CURRENTLY IN EFFECT FOR ALL OF EAST CENTRAL
FLORIDA WEDNESDAY. WINDS WILL BEGIN TO BECOME MORE ONSHORE THURSDAY
WHICH WILL HELP MODIFY THE DRY AIRMASS...HOWEVER MAY STILL SEE RH
VALUES BELOW 35 PERCENT OVER THE NORTHERN INTERIOR.

&&

.CLIMATE...RECORD LOW MINIMUM (AND LOW MAXIMUM) TEMPERATURES FOR THE
TUESDAY-WEDNESDAY PERIOD...

....RECORD LOW MIN 4/7...RECORD LOW MAX 4/7...RECORD LOW MIN 4/8
DAB...........39 (1950)...........57 (1950)...........35 (1950)
MCO...........41 (1975)...........64 (1971)...........40 (1950)
MLB...........43 (1975)...........61 (1950)...........35*(1971)
VRB...........43 (1975)...........63 (1950)...........42 (1971)

*ALL TIME RECORD LOW FOR THE MONTH OF APRIL AT MELBOURNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  48  66  41  68 /  10  10  10   0
MCO  54  67  41  71 /  10  10  10   0
MLB  54  71  42  69 /  10  10  10   0
VRB  54  73  42  70 /  10  10  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 8 PM EDT TUESDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT TUESDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....WEITLICH
Hazardous weather outlook, Apr 6, 5:14 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
514 AM EDT MON APR 6 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-062100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
514 AM EDT MON APR 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A FAST-MOVING BAND OF SCATTERED SHOWERS AND A FEW STORMS WILL MOVE
ACROSS EAST CENTRAL FLORIDA TODAY AHEAD OF A COLD FRONT. THE
ACTIVITY WILL REACH NORTHERN SECTIONS LATE MORNING AND CONTINUE
SOUTH THROUGH THE AFTERNOON. A FEW OF THE CELLS MAY PRODUCE GUSTY
WINDS AROUND 40 MPH AND CLOUD TO GROUND LIGHTNING STRIKES.

...WIND AND SEA IMPACT...
SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT...THEN
SHIFT TO THE WEST TO NORTHWEST AND INCREASE FURTHER BEHIND THE FRONT
THIS EVENING. A FEW GUSTS NEAR GALE FORCE MAY OCCUR WELL OFFSHORE
TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS
AND SMALL CRAFT SHOULD EXERCISE CAUTION NEAR SHORE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TURNING MUCH DRIER AND COOLER BEHIND THE FRONT THROUGH MID WEEK.
GUSTY WEST TO NORTHWEST WINDS AND LOW RELATIVE HUMIDITY WILL
INCREASE FIRE SENSITIVITY ON TUESDAY. WINDS WILL DECREASE WEDNESDAY
BUT LONG DURATIONS OF LOW HUMIDITY CAN AGAIN BE EXPECTED.
HAZARDOUS BOATING CONDITIONS WILL PERSIST INTO THE MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:04 PM EDTFire Weather WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Apr 6, 3:09 PM EDTWind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia5 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.